| Catalog Number |
03337154001 |
| Medical Device Problem Codes |
Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The bilirubin electrode lot number and expiration date were not provided.
Event or Problem Description
The initial reporter complained of a discrepant high result for 1 neonate patient sample tested for bilirubin on a cobas b 221 6 system.The result from the b221 system was 28.8 mg/dl.As this result was high, the customer re-centrifuged the sample and tested it on a cobas c311 instrument with a result of 15.91 mg/dl.No questionable results were reported outside of the laboratory.
Additional Manufacturer Narrative
Qc was acceptable.Based on the database files for the instrument and calibration, there were no issues with the co-oximetry (coox) measurement path.It was noted that the cuvette was not replaced and no coox calibration was performed in apr-2025 or may-2025.Product labeling states: "perform a coox calibration each time you adjust the cuvette and at least once every 3 months." the specific root cause could not be determined; however, the investigation determined that the high bilirubin result was consistent with an overcompensation of the thb result due to preanalytical handling issues (the sample was not thoroughly mixed in the sample container before being aspirated into the capillary).Particles or clots in the sample can lead to an elevated thb value and, as this value is used as a correction factor for the bilirubin result, a higher result is produced.The investigation did not identify a product problem.